While antidepressant pharmaceuticals have proven an invaluable option for many, they can deplete your body of important nutrients that can, in turn, pose different health issues. If you're taking tricyclic antidepressants — commonly known as Adapin, Aventyl, Elavil, Janimine, Norpramin, Pamelor, Pertofrane, Sinequan, Tofranil and Zonalon — ask your pharmacist or health care provider about supplemental nutrients.
|Generic Drug||Nutrient Depletions||Potential Depletion Problems|
|Amitriptyline, Desipramine, Doxepin, Imipramine, Nortriptyline||Co-Q10, Vitamin B2||congestive heart failure; high blood pressure; low energy; problems with eyes, mucous membranes, nerves and skin|
The scientific basis for this information is from published studies using these drugs or drugs from the same pharmacological class. Ask your pharmacist or doctor if any of your medications can cause nutrient depletions.